My 16 year old son has been on vyvanse for 3 weeks. He cannot sleep, the doctor suggested putting him on clonidine to help. Has anyone had any experience with taking clonidine as a sleep aid while on vyvanse? Also, my son is extremely short of breath when doing any physical activity. He takes 50 mg of Vyvanse daily and was wondering if anyone has experienced this side effect with Vyvanse. Thank you.
Hello, yes I have been taking this combination of Vyvanse (70mg per day in the am) and Clonidine (0.2mg in the afternoon and 0.2mg at night). I highly prefer Vyvanse over adderall (adderrall) because I do not suffer from side effects w/Vyvanse as with the adderall (adderrall). The Vyvanse is much smoother than most all other adhd drugs. I have never experienced shortness of breath while taking Vyvanse, however, I am 25 years old and 180lbs. I am also a Registered Nurse. I would imagine that these annoying side effects will eventually subside with continued therapy w/Vyvanse. Give it 2-3 weeks becaue his tolerance needs to build up first. The Clonidine will also help with the shortness of breath and Insomnia. I also take an amino acid supplement, L-THEANINE, which helps balance out some of the overstimulation that Vyvanse and other stimulants (caffeine) can cause and it helps with ADHD on its own as well. It can be bought OTC at GNC or the Vitamin Shoppe. Good Luck
My Dr. switched me from Adderall (adderrall) to Vyanse a few weeks ago to see if it would work better. I have found so far that it does work better especially in the sleep area. I used to stay up way to late and get up early. Now I am trying to adjust to the fact that Vyanse actually puts me on a regular schedule. I just need to break the bad habits I had when I would procrastinate with falling asleep such as watching tv way to late or staying on the computer learning to blog...I think the daily exercise and activity in my life has a lot to do with it. When I hoved mouse over the highlighted items in your post it mentioned something like getting exercise....sign you boy up for track or training for a 5k race...bicycle...whatever he enjoys that's not sedatary...
Something that will help sleep patterns get back to normal without a prescription and all the terrible side effects that clonidine will cause is MELATONIN. My son has been taking melatonin for 3 years now and sleeps much much better. I give him 3mg 1 hour before bed and in about 20-30 mins. he goes in and goes to sleep and sleeps all night. He wakes up without that groggy feeling like sleep aids cause. They also make this in 5 mg doses for older children.
Hi, I'm currently a sixteen year old senior, and i was diagnosed with ADHD 2 years ago. I've tried focalin, concerta, ridalin, ect. Finally a year ago I was switched to vyvanse. At first they started me on 30mg, then to 40mg, then 50mg. While on 50mg, i was happily able to control my adhd symptoms, however I dealt with insomnia, shortness of breath, involuntary ticks, and I began to pick my skin uncontrollably. After that, I was unable to handle the stress of the medication. My psychiatrist then recommended trying 40mg or vyvanse with .02mg of intuniv at night and .02mg in the morning. I had a very bad experience with intuniv. Then we tried 40 mg vyvanse with .02mg of kapvey (another form of clonidine), I have been on this combination for about six months, which have been about the best, most productive, and calm six months i've had since being diagnosed. I find that the decrease in my vyvanse was enough to calm my side effects, and the clonidine was enough to control my adhd. Hope this helps!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.